Prostap side effects: Hi everyone! I had... - Endometriosis UK

Endometriosis UK

58,156 members46,255 posts

Prostap side effects

Blue1921 profile image

Hi everyone!

I had my first prostap injection 4 weeks ago.

Im just after some advice RE side effects please!

I haven’t really had any of the typical ones, hot flushes etc.

My mood has been so incredibly low though and I feel really anxious and paranoid all the time. Did anyone else experience this?

I have the mirena coil and my consultant wanted to leave this in as he said it wouldn’t really impact but to not have HRT for the first injection. With the mirena I don’t get the periods but I do get the pain and bloating, I have been on off bleeding for the last 10 days.

Is it normal that I’m not experiencing menopause symptoms? Because I’m not does it mean it isn’t working? Is my bleeding normal?

Sorry for a million questions xx

10 Replies

Hi

I can't really help with the effects your getting, I was on Zoladex last year, did nothing for the pain and put my BP up. I was told that Zoladex may not work until after two.

I'm sure you shouldn't be getting these reactions and you need to speak to your GP or consultant.

Sounds as though it's really getting you down, you've got two hormonal products in your system. I'm sure they are using these injections to space out the laparoscopys. Are you on a list or just see how this goes first?

If you haven't had a blood test recently it might be worth asking your GP and include thyroid, hormones and Vit D (works with hormones)

Your GP can ask the consultant a question through their system, might be quicker sometimes.

Blue1921 profile image
Blue1921 in reply to Moon_maiden

Thank you.I’ve not long had bloods and vit D was low so on supplements for that.

I think I’ll try and get in touch tomorrow, it’s another 4weeks until I see him again x

Hi, I'm like you had my first injection 4 weeks ago and having been bleeding heavily for 5 days now with bad cramps, bloating etc. I'm taking HRT and have been having some hot flahes and night sweats. It's hard coz we don't know what is "normal" or not. I would seek advice from your GP/specialist. I'm just about to go on holiday so not too pleased about the bleeding!

Blue1921 profile image
Blue1921 in reply to SLIB

It’s hard to know what the benefits of being on it are if this happens doesn’t it! I hope yours calms down and you can enjoy your holiday x

I had my first dose just over a week ago and was told that it would take a couple of days to start working but I might not get any side effects until dose two. I have been tired and achy but otherwise okay with no hot flushes etc.

When I had the injection they mentioned low mood and said if I noticed this I should get in touch with them especially if I felt suicidal (this is particularly relevant iff you are on AD’s) so I would flag it with your drs etc.

Thank you.Is yours the monthly or 3 monthly one? Xx

It’s the monthly one xox

Hello Blue1921,

Have you let your GP and prescribing specialist know how you are feeling?

Prostap is a "GnRH Analogue/Agonist" (similar to Zoladex or Decapetyl). This class of drugs works on your “Pituitary/Hypothalamus/Gonadal Axis” to stop your body producing the leutinizing hormone which usually triggers your body's production of oestrogen / progesterone and thereby your monthly cycle. However, your body uses oestrogen and progesterone for many body processes and among those processes is the regulation of mood. Both hormones, but particularly oestrogen, play a vital role in your brain’s serotonin & dopamine (happy hormone), and melatonin (sleep hormone) level regulation and uptake.

This is one of the reasons why most specialists recommend taking an add-back dose of HRT alongside Prostap to help alleviate those kind of side effects.

So please do get in touch with your GP and Specialist asap to discuss whether HRT is a viable option now you are heading into your second injection. Or they may have other options they can offer too. Ultimately it is their job to monitor and help you manage any potential side effects of your treatment to ensure you get the best results from it.

It can be helpful to have a read of the manufacturer’s Summary of Product Characteristics (SmPC) - a slightly more detailed version of the Patient Leaflet - before you chat to your GP / Specialist so you can refer to the sections about mood if side effects if they are not already familiar with them. You can find that online here:

medicines.org.uk/emc/produc...

Sometimes it can just be helpful to know that what you are experiencing is a drug side effect and with the right help can be managed.

Hope you are feeling more yourself again soon, x X x

Thank you so much for that. All really helpful and so appreciated! Xx

im sorry your suffering like this, my symptoms and pain same as you awful, my gyny said he thinks my organs are stuck together after having severe surgery in the past to remove stage 4 endo from overies bowl etc it causes sticking and was put on prostap injections to help try relieve the pain, only my body suffering the pretend menopausal symptoms badly hot flushes, mood swings, low mood anxiety, can't sleep etc and told by 2nd jab I would start to feel better and I did for a short while but I am on my 5th prostap injection now and still suffering pain & all horrid symptoms so I have been prescribed tibolone hrt tablets which is ment to help with the menopause systoms as prostap turns overies off but been told its takes a few months to feel the benefits! I hope you start to feel better by your next jab!

You may also like...